Alert archive / Arizona / Wind Advisories in 2010

Wind Advisory 5, NWS Flagstaff, AZ

April 4, 20104 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 4, 2010, 9:15 PM MST for 4 counties in Arizona. It took effect at Apr 5, 2010, 9:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2010, 9:15 PM MST (04:15 UTC)
In effect from
Apr 5, 2010, 9:00 AM MST
Expired
Apr 5, 2010, 8:00 PM MST
In force
11 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2010-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2010-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2246 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
274 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 4, 9:00 PM MST, 15 minutes earlier.

Area forecast discussion, Apr 4, 9:00 PM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
900 PM MST SUN APR 4 2010

.SYNOPSIS...BREEZY CONDITIONS WILL CONTINUE OVERNIGHT AS A PACIFIC
LOW PRESSURE SYSTEM APPROACHES ARIZONA. ON MONDAY...A COLD FRONT
ASSOCIATED WITH THIS SYSTEM WILL BRING VERY STRONG WINDS...COOLER
TEMPERATURES...AND A CHANCE OF SHOWERS. HIGH PRESSURE WILL BUILD
BACK INTO THE SOUTHWEST BY MIDWEEK WITH A WARMING TREND AND DRY
CONDITIONS.

&&

.DISCUSSION...WINDS ALOFT WILL CONTINUE TO STRENGTHEN OVERNIGHT AS A
POWERFUL STORM SYSTEM MOVES ONTO THE WEST COAST. WINDS WILL GENERALLY
BE IN THE 10-20 MPH RANGE WITH SOME GUSTS TO 40 MPH OR HIGHER IN THE
USUAL DOWNSLOPE WIND AREAS (DONEY PARK...HOUSEROCK VALLEY). BY
MONDAY...THE STORM SYSTEM WILL MOVE TOWARD THE STATE WITH STRONG
WINDS DEVELOPING FOR MOST AREAS DURING THE MORNING. THE STRONGEST
WINDS ARE ANTICIPATED OVER THE LITTLE COLORADO RIVER VALLEY (GUSTS
55 TO 65 MPH)...WHERE A HIGH WIND WARNING HAS BEEN ISSUED. THIS AREA
MAY ALSO SEE AREAS OF BLOWING DUST REDUCING VISIBILITY...INCLUDING
ALONG INTERSTATE 40. ELSEWHERE ACROSS NORTHERN ARIZONA...A WIND
ADVISORY HAS BEEN ISSUED...WITH GUSTS 45-55 MPH COMMON. IN
ADDITION...THE COLD FRONT WILL BRING A CHANCE OF SHOWERS AND COLDER
TEMPERATURES...WITH THE BEST CHANCE OF SHOWERS ACROSS THE NORTHERN
THIRD OF THE STATE.

.PREV DISCUSSION (230 PM MST)...TUESDAY...A TRAILING WEATHER
DISTURBANCE FROM THE NORTH WILL BRING GUSTY NORTHERLY WINDS...COOLER
TEMPERATURES AND A VERY SLIGHT CHANCE OF SHOWERS.

FOR WEDNESDAY AND THE END OF THE WEEK...TEMPERATURES WILL BEGIN TO
WARM ON WEDNESDAY AS HIGH PRESSURE BUILDS OVER THE REGION. BY
THURSDAY...DAYTIME WINDS WILL LIKELY SWITCH BACK TO SOUTHWESTERLY AS
THE HIGH PRESSURE AXIS SLIPS EAST OF ARIZONA. FAIR AND BREEZY
WEATHER IS THEN EXPECTED THROUGH SATURDAY.

&&

.AVIATION...FOR THE 06Z PACKAGE...SOUTHWEST WINDS WILL INCREASE AND
BECOME STRONGER AFTER 16-18Z MONDAY BECOMING 20-30G40KTS...WITH
AFTERNOON GUSTS EXCEEDING 50KTS IN SOME LOCATIONS. AREAS OF BLOWING
DUST MAY OBSCURE THE TERRAIN AS WELL...MAINLY FOR POINTS NORTH OR
EAST OF KFLG. ALSO EXPECT AN INCREASING CHANCE OF SHOWERS AND MVFR
CONDITIONS MONDAY AFTERNOON AND EVENING...PRIMARILY FOR HIGHER
ELEVATION LOCATIONS ACROSS FAR NORTHERN ARIZONA. AVIATION DISCUSSION
NOT UPDATED FOR AMENDMENTS.

&&

.FIRE WEATHER...A COLD FRONT WILL MOVE ACROSS THE AREA MONDAY AND
MONDAY NIGHT WITH MUCH STRONGER WINDS...INCREASING RELATIVE
HUMIDITIES...AND A CHANCE OF RAIN AND SNOW SHOWERS. NORTH WINDS
WILL BRING DRY AND COOL CONDITIONS ON TUESDAY.

WEDNESDAY THROUGH FRIDAY...TEMPERATURES WILL BE WARMER EACH DAY WITH
MINIMUM RH OF 10 TO 18 PERCENT. EXPECT TYPICAL SPRINGTIME SOUTHWEST
BREEZES OF 10 TO 20 MPH THURSDAY AND FRIDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

1) HIGH WIND WARNING MONDAY 9 AM TO 8 PM MST AZZ012>014-040.
2) WIND ADVISORY MONDAY 9 AM TO 8 PM AZZ004>011-015>017-038-039

&&

PUBLIC....................JJ
AVIATION/FIRE WEATHER.....KD

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Apr 4, 3:19 PM MST, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
319 PM MST SUN APR 4 2010

AZZ004>018-037>040-050630-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
319 PM MST SUN APR 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TONIGHT

A PACIFIC LOW PRESSURE SYSTEM WILL APPROACH NORTHERN ARIZONA
OVERNIGHT. STRONG AND GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WITH
GUSTS TO AROUND 40 MPH WILL CONTINUE UNTIL SUNSET. BREEZY
SOUTHWEST WINDS OF 10 TO 20 MPH WILL THEN CONTINUE THROUGH THE
NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PACIFIC LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS
THE REGION MONDAY. THE MAIN IMPACT OF THIS SYSTEM WILL BE STRONG
SOUTHWEST WINDS OF 25 TO 40 MPH...GUSTS UP TO 60 MPH WILL BE POSSIBLE.
AS A RESULT...A HIGH WIND WATCH REMAINS IN EFFECT FOR AREAS ALONG
AND NORTH OF THE MOGOLLON RIM...WHITE MOUNTAINS...AND YAVAPAI
COUNTY MOUNTAINS FROM MONDAY MORNING THROUGH MONDAY EVENING.

HIGH PRESSURE WILL BUILD INTO THE SOUTHWEST BY MIDWEEK WITH A
WARMING TREND AND DRY CONDITIONS.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 9:15 PM MSTHigh Wind WarningFGZApache, Coconino, Navajo23 hr

Nearby

Wind Advisories in Arizona, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.